Posted by: Just wondering | 2009-09-28

Break through bleeding

Hi Doctor,
I am taking the lowest dose oral contraceptive there is and it works fine, except that every few months i' ll have a break through bleed. it always starts about a week before i' m due to start my period (so suually when i have about 5 active pills left). It always starts with slight cramps and then bleeding such that I need a tampon. I have three questions: 1) does this sound like a normal break through beeld experienced sometimes by women on the pill, 2) since this isn' t every month, do i really need to go on a higher dose (I' m reluctant) and 3) Can i expect to have my period as usual in addition to this break through bleed or is the break through my period which will end before my real period is meant to.

Thanks so much.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

This is a normal occurence and if it is really uncomfortable, you will have to use a contraceptive with a higher estrogen level.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.